MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ZZ19CN80NSC155N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Skin Inflammation/ Irritation (4545)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One tracheostomy tube was received for evaluation in relation to the reported event.Visual inspection was not able to detect any visual defect.Functional testing of the device was able to confirm and replicate the reported event.Leak testing found a cut in the cuff of the device.Root cause was unable to be determined due to the nature of the reported event.A dhr review was unable to be performed since no lot number was provided.
 
Event or Problem Description
It was reported that the tracheostomy tube had a leaking cuff.A hole was noticed in the cuff.Leaking of fluid from cuff necessitated aspiration to remove irritation by the cuff fluid.There was no patient injury reported.
 
Event or Problem Description
A customer response was attached to the complaint: the patient has a tetraplegia so there was no coughing reaction when water from the cuff ran into the lungs.As a result, the so2 fell sharply.The measures from the nurse was a deep, long suction process over minutes.
 
Additional Manufacturer Narrative
The adverse event required intervention which constitutes a serious injury.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13714868
Report Number3012307300-2022-04427
Device Sequence Number6363182
Product Code JOH
UDI-Device Identifier15019517186932
UDI-Public15019517186932
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZZ19CN80NSC155N
Device Catalogue NumberZZ19CN80NSC155N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown